Alert archive / South Carolina / River Flood Warnings in 2018
River Flood Warning 11, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at Aug 6, 2018, 11:03 AM EDT for Berkeley County, Georgetown County, Williamsburg County, South Carolina. It took effect at Aug 6, 2018, 2:00 PM EDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 11:03 AM EDT (15:03 UTC)
- In effect from
- Aug 6, 2018, 2:00 PM EDT
- Expired
- Aug 7, 2018, 12:50 PM EDT
- In force
- 23 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Berkeley County, SC, Georgetown County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 139 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Santee River near Jamestown (JAMS1). The gauge peaked at 10.00 ft at Aug 7, 2018, 1:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 17 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02171700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
063
WGUS42 KCHS 061503
FLWCHS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston SC
1103 AM EDT Mon Aug 6 2018
SCC015-043-089-071502-
/O.NEW.KCHS.FL.W.0011.180806T1800Z-000000T0000Z/
/JAMS1.1.ER.180806T1800Z.180808T1200Z.000000T0000Z.NO/
1103 AM EDT Mon Aug 6 2018
The National Weather Service in Charleston has issued a
* Flood Warning for
The Santee River near Jamestown.
* until further notice.
* At 10 AM Monday the stage was 9.9 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by this afternoon and continue to
rise to near 10.3 feet by Wednesday morning.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$3 follow-up statements
821
WGUS82 KCHS 062000
FLSCHS
Flood Statement
National Weather Service Charleston SC
400 PM EDT Mon Aug 6 2018
SCC015-043-089-072000-
/O.EXT.KCHS.FL.W.0011.000000T0000Z-180808T1200Z/
/JAMS1.1.ER.180807T0600Z.180807T0600Z.180808T0000Z.NO/
400 PM EDT Mon Aug 6 2018
The Flood Warning continues for
The Santee River near Jamestown.
* At 3 PM Monday the stage was 9.9 feet.
* Flood stage is 10.0 feet.
* Forecast, the river is expected to rise to near flood stage early
Tuesday morning.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$413
WGUS82 KCHS 070216
FLSCHS
Flood Statement
National Weather Service Charleston SC
1016 PM EDT Mon Aug 6 2018
SCC015-043-089-080216-
/O.CON.KCHS.FL.W.0011.000000T0000Z-180808T1200Z/
/JAMS1.1.ER.180807T0600Z.180807T0600Z.180808T0000Z.NO/
1016 PM EDT Mon Aug 6 2018
The Flood Warning continues for
The Santee River near Jamestown.
* At 9 PM Monday the stage was 9.9 feet.
* Flood stage is 10.0 feet.
* Forecast, the river is expected to rise to flood stage early
Tuesday morning.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$
SCC019-029-035-080216-
/O.CON.KCHS.FL.W.0010.000000T0000Z-180808T1800Z/
/GIVS1.1.ER.180804T0645Z.180805T1715Z.180808T0600Z.NO/
1016 PM EDT Mon Aug 6 2018
The Flood Warning continues for
The Edisto River near Givhans Ferry.
* At 9 PM Monday the stage was 10.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage early
Wednesday morning.
* At 11.0 feet, Weeks Landing in Canadys is not accessible.
&&
LAT...LON 3304 8065 3311 8062 3308 8036 3275 8036
3275 8050 3302 8044
$$098
WGUS82 KCHS 071650
FLSCHS
Flood Statement
National Weather Service Charleston SC
1250 PM EDT Tue Aug 7 2018
SCC015-043-089-071720-
/O.CAN.KCHS.FL.W.0011.000000T0000Z-180808T1200Z/
/JAMS1.1.ER.180807T0530Z.180807T0530Z.180807T0530Z.NO/
1250 PM EDT Tue Aug 7 2018
The Flood Warning is cancelled for
The Santee River near Jamestown.
* At 12 PM Tuesday the stage was 9.6 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at 1 AM Tuesday.
* Forecast, the river will continue to fall to 9.5 feet by Wednesday
morning.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Aug 6, 10:17 AM EDT, 46 minutes earlier.
Area forecast discussion, Aug 6, 10:17 AM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Charleston SC 1017 AM EDT Mon Aug 6 2018 .SYNOPSIS... Atlantic high pressure will continue over or near the area through the middle of the week, as a lee side trough persists inland. A cold front could approach the area from the northwest late in the week. && .NEAR TERM /THROUGH TONIGHT/... Today: Aloft, a ridge of high pressure centered over the Southeast United States will gradually slide west and weaken. At the sfc, high pressure will extend from the western Atlantic while a lee trough persists inland. The setup will favor a fairly typical summertime pattern, with a slight chance to chance of showers/thunderstorms developing across the region as convective temps are met early afternoon. Most convection should develop along a seabreeze circulation initially this afternoon. The main focus of precip activity should then shift to upstream convection that gradually drifts into inland zones late afternoon/early evening within a light north/northwest flow. High temps should peak in the upper 80s near the coast to lower 90s inland. Tonight: There isn't too much change to the overall synoptic pattern, except that the mid and upper level anticyclone will retrograde slightly west. This could allow for the tail of a short wave, that crosses over the central and southern Appalachians by late today, to skirt the area late tonight. While the bulk of the models indicate that this feature won't have any impact on our weather, some of the guidance suggests that this could support some late night convection to brush the forecast area. For now we are showing a decay of inland activity during the early and mid evening, and keeping conditions rainfree overnight, aside from maybe isolated late night showers approaching the coast due to low level convergence. Temps will be very similar to what they have been most nights this summer; lower and middle 70s inland, upper 70s near the coast and in downtown Charleston. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... The region will become situated between upper level troughing to the north and ridging to the south. At the surface, Atlantic high pressure will ridge across northern Florida, while persistent westerly 850 mb flow prompts the development a lee surface trough inland. The resulting southwesterly flow will allow a moist airmass to remain in place, and PWats will be near 2 inches through the period. The westerly/downsloping mid level flow will also keep temps a few degrees above normal, and prompt capping that will limit the coverage of afternoon convection to just isolated to scattered, mainly triggering along features such as the pinned sea breeze and outflow boundaries from inland (Piedmont) convection that are powerful enough to break the cap. Storm motion will be slow toward the east or southeast, and some localized flooding issues are possible if storms persist over a location, especially given the still saturated soils. Convective focus will generally shift off the coast during the overnight hours, with the exception of Tuesday night/Wednesday early morning, when guidance is hinting at the passage of some shortwave energy across the Pee Dee region, possibly bringing some scattered overnight convection across the Santee River and Charleston Tri- County area. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... The area will be located between H5 ridging to the south and east and a trough digging into the Mississippi Valley through the weekend. At the surface, a cold front crossing the Mid-Atlantic looks to get hung up north of the area late in the week, keeping us entrenched within a sector of warm and moist west to southwesterly flow through the period. Overall, near normal storm chances have been maintained in the forecast, with the caveat that if the trough to our west approaches close enough to induce height falls aloft locally, we could enter a more active period over the weekend or early next week. Temps will generally be seasonable. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... VFR conditions will prevail at both CHS and SAV terminals through Tuesday morning. However, temporary flight restrictions are possible at either terminal this afternoon/early evening with showers and/or thunderstorms. VCTS remains at both terminals between 18Z and 2330Z today. Extended Aviation Outlook: VFR conditions will prevail at both CHS and SAV terminals through the week. However, brief flight restrictions are possible with afternoon showers and/or thunderstorms at either terminal each day. && .MARINE... Today and Tonight: High pressure will remain the dominant weather feature over the coastal waters through tonight. Outside any showers/thunderstorms winds will primarily be south/southwest and remain at or below 10 kt. Expect winds to be highest along the coast where a seabreeze circulation develops, then shifts inland. Seas will peak around 2 ft, highest offshore. Tuesday through Saturday: Atlantic high pressure will dominate early in the week, bringing mainly light southwest winds. By midweek, low pressure passing off the Northeast coast will result in a tightened gradient locally as the Atlantic high slides over the Sargasso sea and winds increase to moderate levels out of the west- southwest. Seas will gradually build from 1-2 ft early week to 2-3 ft mid and late week. Waterspouts: The convergence lines on the nearby Atlantic waters do not have much vertical growth, at least so far. And with the SPC Non-supercell Tornado Parameter mostly less than 1 unit, we have refrained from issuing a Marine Weather Statement for waterspouts. However, since the local Waterspout Index does show a Moderate risk, we will continue to maintain a careful weather watch. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...DPB SHORT TERM... LONG TERM... AVIATION...DPB MARINE...DPB
Hazardous weather outlook, Aug 6, 3:39 AM EDT, 7 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 339 AM EDT Mon Aug 6 2018 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-070745- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 339 AM EDT Mon Aug 6 2018 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:56 PM EDT | Special Weather Statement | CHS | Berkeley | 34 min |
| Aug 5, 9:36 PM EDT | Special Weather Statement | CHS | Berkeley | 24 min |
| Aug 6, 2:40 PM EDT | Special Marine Warning | CHS | 45 min | |
| Aug 6, 4:28 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 47 min |
| Aug 6, 4:35 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 55 min |
| Aug 6, 4:47 PM EDT | Special Weather Statement | CHS | Colleton | 28 min |
| Aug 6, 5:22 PM EDT | Special Weather Statement | CHS | Colleton | 23 min |
| Aug 6, 5:28 PM EDT | Special Weather Statement | CHS | Dorchester | 32 min |
| Aug 6, 5:32 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 58 min |
Nearby
River Flood Warnings in South Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.